Alert archive / California / Wind Advisories in 2018
Wind Advisory 17, NWS Sacramento, CA
NWS Sacramento, CA issued this wind advisory at Dec 30, 2018, 3:00 AM PST. It took effect at Dec 31, 2018, 9:00 AM PST. It was in force for 25 hr.
The area
The counties it named.
The facts
- Issued
- Dec 30, 2018, 3:00 AM PST (11:00 UTC)
- In effect from
- Dec 31, 2018, 9:00 AM PST
- Expired
- Jan 1, 2019, 10:00 AM PST
- In force
- 25 hr
- Issued by
- NWS Sacramento, CA
The text
As transmitted.
678 WWUS76 KSTO 301100 NPWSTO URGENT - WEATHER MESSAGE National Weather Service Sacramento CA 300 AM PST Sun Dec 30 2018 CAZ016>018-064-310000- /O.NEW.KSTO.WI.Y.0017.181231T1700Z-190101T0200Z/ Central Sacramento Valley-Southern Sacramento Valley- Carquinez Strait and Delta-Clear Lake/Southern Lake County- Including the cities of Chico, Oroville, Marysville/Yuba City, Sacramento, Fairfield/Suisun, and Lakeport 300 AM PST Sun Dec 30 2018 ...WIND ADVISORY IN EFFECT FROM 9 AM TO 6 PM PST MONDAY... The National Weather Service in Sacramento has issued a Wind Advisory, which is in effect from 9 AM to 6 PM PST Monday. * TIMING...Mid-morning on Monday into early Monday evening. * WINDS...North winds 15 to 30 mph with gusts around 40 mph. * IMPACTS...Blowing debris and downed tree branches possible. Hazardous driving conditions for small cars and high profile vehicles. Secure any loose holiday decorations. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that wind gusts of 40 mph are expected. Winds this strong can make driving difficult, especially for small cars and high profile vehicles. Use extra caution. && Interact with us via social media www.facebook.com/nws.sacramento www.twitter.com/nwssacramento $$
6 follow-up statements
124 WWUS76 KSTO 301728 NPWSTO URGENT - WEATHER MESSAGE National Weather Service Sacramento CA 928 AM PST Sun Dec 30 2018 CAZ068-069-311330- /O.EXB.KSTO.WI.Y.0017.181231T1700Z-190101T1800Z/ Western Plumas County/Lassen Park- West Slope Northern Sierra Nevada- Including the cities of Chester, Quincy, and Blue Canyon 928 AM PST Sun Dec 30 2018 ...WIND ADVISORY IN EFFECT FROM 9 AM MONDAY TO 10 AM PST TUESDAY FOR THE HIGH TERRAIN OF THE SIERRA NEVADA RANGE... The National Weather Service in Sacramento has issued a Wind Advisory, which is in effect from 9 AM Monday to 10 AM PST Tuesday. * TIMING...Mid-morning on Monday into Tuesday morning, stronges wind gusts in the evening and overnight hours. * WINDS...East winds 25 to 35 mph with gusts around 50 mph. * IMPACTS...Blowing snow and downed tree branches possible. Hazardous for mountain recreation, including ski lifts. Hazardous driving conditions for small cars and high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory for the higher terrain means that wind gusts up to 50 mph are expected. Winds this strong can make driving difficult, especially for small cars and high profile vehicles. Use extra caution. && Interact with us via social media www.facebook.com/nws.sacramento www.twitter.com/nwssacramento Interact with us via social media www.facebook.com/nws.sacramento www.twitter.com/nwssacramento $$ CAZ016>018-064-311330- /O.CON.KSTO.WI.Y.0017.181231T1700Z-190101T0200Z/ Central Sacramento Valley-Southern Sacramento Valley- Carquinez Strait and Delta-Clear Lake/Southern Lake County- Including the cities of Chico, Oroville, Marysville/Yuba City, Sacramento, Fairfield/Suisun, and Lakeport 928 AM PST Sun Dec 30 2018 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 6 PM PST MONDAY... * TIMING...Mid-morning on Monday into early Monday evening. * WINDS...North winds 15 to 30 mph with gusts around 40 mph. * IMPACTS...Blowing debris and downed tree branches possible. Hazardous driving conditions for small cars and high profile vehicles. Secure any loose holiday decorations. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that wind gusts of 40 mph are expected. Winds this strong can make driving difficult, especially for small cars and high profile vehicles. Use extra caution. && Interact with us via social media www.facebook.com/nws.sacramento www.twitter.com/nwssacramento Interact with us via social media www.facebook.com/nws.sacramento www.twitter.com/nwssacramento $$
597 WWUS76 KSTO 311100 NPWSTO URGENT - WEATHER MESSAGE National Weather Service Sacramento CA 300 AM PST Mon Dec 31 2018 CAZ016>018-064-010000- /O.CON.KSTO.WI.Y.0017.181231T1700Z-190101T0200Z/ Central Sacramento Valley-Southern Sacramento Valley- Carquinez Strait and Delta-Clear Lake/Southern Lake County- Including the cities of Chico, Oroville, Marysville/Yuba City, Sacramento, Fairfield/Suisun, and Lakeport 300 AM PST Mon Dec 31 2018 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 6 PM PST THIS EVENING... * TIMING...Mid-morning through early this evening. * WINDS...North winds 15 to 30 mph with gusts around 40 mph. * IMPACTS...Blowing debris and downed tree branches possible. Hazardous driving conditions for small cars and high profile vehicles. Secure any loose holiday decorations. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that wind gusts of 40 mph are expected. Winds this strong can make driving difficult, especially for small cars and high profile vehicles. Use extra caution. && Interact with us via social media www.facebook.com/nws.sacramento www.twitter.com/nwssacramento $$ CAZ068-069-010000- /O.CON.KSTO.WI.Y.0017.181231T1700Z-190101T1800Z/ Western Plumas County/Lassen Park- West Slope Northern Sierra Nevada- Including the cities of Chester, Quincy, and Blue Canyon 300 AM PST Mon Dec 31 2018 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 10 AM PST TUESDAY... * TIMING...Mid-morning today into Tuesday morning, strongest wind gusts tonight. * WINDS...East winds 15 to 30 mph with gusts around 50 mph. * IMPACTS...Blowing snow and downed tree branches possible. Hazardous for mountain recreation, including ski lifts. Hazardous driving conditions for small cars and high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory for the higher terrain means that wind gusts up to 50 mph are expected. Winds this strong can make driving difficult, especially for small cars and high profile vehicles. Use extra caution. && Interact with us via social media www.facebook.com/nws.sacramento www.twitter.com/nwssacramento $$
354 WWUS76 KSTO 311621 NPWSTO URGENT - WEATHER MESSAGE National Weather Service Sacramento CA 821 AM PST Mon Dec 31 2018 CAZ063-010200- /O.EXA.KSTO.WI.Y.0017.181231T1700Z-190101T0200Z/ Mountains Southwestern Shasta County to Northern Lake County- Including the city of Alder Springs 821 AM PST Mon Dec 31 2018 ...WIND ADVISORY IN EFFECT UNTIL 6 PM PST THIS EVENING... The National Weather Service in Sacramento has issued a Wind Advisory, which is in effect until 6 PM PST this evening. * TIMING...Mid-morning through early this evening. * WINDS...North winds 15 to 30 mph with gusts around 40 mph. * IMPACTS...Blowing debris and downed tree branches possible. Hazardous driving conditions for small cars and high profile vehicles. Secure any loose holiday decorations. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that wind gusts of 40 mph are expected. Winds this strong can make driving difficult, especially for small cars and high profile vehicles. Use extra caution. && Interact with us via social media www.facebook.com/nws.sacramento www.twitter.com/nwssacramento Interact with us via social media www.facebook.com/nws.sacramento www.twitter.com/nwssacramento $$ CAZ016>018-064-010200- /O.CON.KSTO.WI.Y.0017.181231T1700Z-190101T0200Z/ Central Sacramento Valley-Southern Sacramento Valley- Carquinez Strait and Delta-Clear Lake/Southern Lake County- Including the cities of Chico, Oroville, Marysville/Yuba City, Sacramento, Fairfield/Suisun, and Lakeport 821 AM PST Mon Dec 31 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS EVENING... * TIMING...Mid-morning through early this evening. * WINDS...North winds 15 to 30 mph with gusts around 40 mph. * IMPACTS...Blowing debris and downed tree branches possible. Hazardous driving conditions for small cars and high profile vehicles. Secure any loose holiday decorations. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that wind gusts of 40 mph are expected. Winds this strong can make driving difficult, especially for small cars and high profile vehicles. Use extra caution. && Interact with us via social media www.facebook.com/nws.sacramento www.twitter.com/nwssacramento Interact with us via social media www.facebook.com/nws.sacramento www.twitter.com/nwssacramento $$ CAZ068-069-011200- /O.CON.KSTO.WI.Y.0017.181231T1700Z-190101T1800Z/ Western Plumas County/Lassen Park- West Slope Northern Sierra Nevada- Including the cities of Chester, Quincy, and Blue Canyon 821 AM PST Mon Dec 31 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST TUESDAY... * TIMING...Mid-morning today into Tuesday morning, strongest wind gusts tonight. * WINDS...East winds 15 to 30 mph with gusts around 55 mph. * IMPACTS...Blowing snow and downed tree branches possible. Hazardous for mountain recreation, including ski lifts. Hazardous driving conditions for small cars and high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory for the higher terrain means that wind gusts up to 50 mph are expected. Winds this strong can make driving difficult, especially for small cars and high profile vehicles. Use extra caution. && Interact with us via social media www.facebook.com/nws.sacramento www.twitter.com/nwssacramento Interact with us via social media www.facebook.com/nws.sacramento www.twitter.com/nwssacramento $$
164 WWUS76 KSTO 010155 NPWSTO URGENT - WEATHER MESSAGE National Weather Service Sacramento CA 555 PM PST Mon Dec 31 2018 CAZ016>018-063-064-010300- /O.EXP.KSTO.WI.Y.0017.000000T0000Z-190101T0200Z/ Central Sacramento Valley-Southern Sacramento Valley- Carquinez Strait and Delta- Mountains Southwestern Shasta County to Northern Lake County- Clear Lake/Southern Lake County- Including the cities of Chico, Oroville, Marysville/Yuba City, Sacramento, Fairfield/Suisun, Alder Springs, and Lakeport 555 PM PST Mon Dec 31 2018 ...WIND ADVISORY WILL EXPIRE AT 6 PM PST THIS EVENING... Wind speeds have decreased below advisory criteria and the wind advisory will be allowed to expire. Breezy winds will continue overnight into Monday. North winds of 10 to 20 mph can be expected with local gusts up to 30 mph. Interact with us via social media www.facebook.com/nws.sacramento www.twitter.com/nwssacramento $$ CAZ068-069-010500- /O.CON.KSTO.WI.Y.0017.000000T0000Z-190101T1800Z/ Western Plumas County/Lassen Park- West Slope Northern Sierra Nevada- Including the cities of Chester, Quincy, and Blue Canyon 555 PM PST Mon Dec 31 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST TUESDAY... * TIMING...Through Tuesday morning, strongest wind gusts tonight. * WINDS...East winds 15 to 30 mph with gusts 40 to 50 mph. * IMPACTS...Blowing snow and downed tree branches possible. Hazardous for mountain recreation, including ski lifts. Hazardous driving conditions for small cars and high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory for the higher terrain means that wind gusts up to 50 mph are expected. Winds this strong can make driving difficult, especially for small cars and high profile vehicles. Use extra caution. && Interact with us via social media www.facebook.com/nws.sacramento www.twitter.com/nwssacramento $$
338 WWUS76 KSTO 011146 NPWSTO URGENT - WEATHER MESSAGE National Weather Service Sacramento CA 346 AM PST Tue Jan 1 2019 ...Gusty easterly winds continue for the higher terrain of the Sierra this morning... CAZ068-069-011800- /O.CON.KSTO.WI.Y.0017.000000T0000Z-190101T1800Z/ Western Plumas County/Lassen Park- West Slope Northern Sierra Nevada- Including the cities of Chester, Quincy, and Blue Canyon 346 AM PST Tue Jan 1 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING... * TIMING...Through this morning. * WINDS...East winds 15 to 30 mph with gusts 40 to 50 mph. * IMPACTS...Blowing snow and downed tree branches possible. Hazardous for mountain recreation, including ski lifts. Hazardous driving conditions for small cars and high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory for the higher terrain means that wind gusts up to 50 mph are expected. Winds this strong can make driving difficult, especially for small cars and high profile vehicles. Use extra caution. && Interact with us via social media www.facebook.com/nws.sacramento www.twitter.com/nwssacramento Interact with us via social media www.facebook.com/nws.sacramento www.twitter.com/nwssacramento $$
853 WWUS76 KSTO 011811 NPWSTO URGENT - WEATHER MESSAGE National Weather Service Sacramento CA 1011 AM PST Tue Jan 1 2019 CAZ068-069-011915- /O.EXP.KSTO.WI.Y.0017.000000T0000Z-190101T1800Z/ Western Plumas County/Lassen Park- West Slope Northern Sierra Nevada- Including the cities of Chester, Quincy, and Blue Canyon 1011 AM PST Tue Jan 1 2019 ...WIND ADVISORY HAS EXPIRED... Winds have decreased across the Sierra, although there may be some locations gusting up to 35 mph through the afternoon. Interact with us via social media www.facebook.com/nws.sacramento www.twitter.com/nwssacramento $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sacramento, CA wrote its last area forecast discussion before this wind advisory went out at Dec 29, 9:40 PM PST, 5 hours 20 minutes earlier.
Area forecast discussion, Dec 29, 9:40 PM PST, 5 hours 20 minutes before
Area Forecast Discussion National Weather Service Sacramento CA 940 PM PST Sat Dec 29 2018 .SYNOPSIS... Cold nights, dry weather and some wind will wrap up 2018. New Years Eve will see another round of increased winds that may impact holiday festivities and mountain recreation. 2019 will also start dry, with the first rain/snow event for 2019 looking like next weekend. && .DISCUSSION... Evening Update: Frontal band over ORE will be dropping Swd tonite spreading a narrow band of high clouds across the CWA. The leading edge of the clouds is just south of the CA/OR border and should be passing South of our CWA by 15-18z Sun. No precip is expected with this dry front, and the cloud cover is not expected to be thick enough to preclude dense fog. The main factor is the dry air mass that is steadily become more moist below the shallow radiative inversion where we have a jump in dewpoints of 2 to 15 degrees in the Vly and up to 28 degrees at BLU for example at 05z, and RH 20-60 percent higher in the Vly. This is due to calm winds and light S to SE low level flow in the Vly allowing higher dewpoints to spread back into our CWA. The rise in dewpoints into the mid to upper 30s suggests there will be quite a bit of dew (condensation) in the Vly and at least some river fog (steam fog). Latent heat released from condensation should keep temps from dropping near freezing and this will preclude a lot of frost from forming. Thus, there should be heavy dew, patchy fog and frost in the low-lying or rural areas where the temp could dip closer to freezing. JHM .Previous Discussion... Another cool night on tap with plenty of dry air and calm winds over the region. Expect many valley locations in the mid 30s with mountains in the upper teens and lower 20s. May want to bring any pets inside and cover any sensitive plants in the valley locations. A weak weather system passing through Oregon will bring some clouds to northern Sacramento valley, which may keep temperatures there up a few degrees, but still in the 30s. Sunday will be another sunny mild day, but there may be some patchy morning fog/mist in the San Joaquin and southern Sacramento valley to start out the morning. New Years Eve, will bring another round of breezy north and east winds as a weather system drops into the great basin tightening the pressure gradient over interior northern California. At this time, the winds look slightly less than what was observed this past Wednesday, but still breezy. Folks heading up to the mountains, will experience windchill values in the single digits and teens Monday morning and evening, so dressing accordingly. The winds may also impact any firework programs, especially along the western portion of Sacramento valley, and the higher terrain of lake County and the Sierra Nevada mountains. The winds will remain breezy on Tuesday, New Years day, but will be less than Monday. MMM && .EXTENDED DISCUSSION (Wednesday THROUGH Saturday) Ridging across California will allow for dry weather to persist across the area through Friday. A low will advance towards the Pacific Northwest Thursday night, but any precipitation with this initial wave looks to stay north of California. Models struggle with the overall synoptic pattern for the weekend, although both the ECMWF and GFS eventually do bring precipitation to the area. The GFS suggests an open wave moving across the area late Friday night lingering into Sunday morning, while the ECMWF develops a deep closed low which moves across the area Saturday afternoon though Sunday. Either way, have included the highest PoPs for Saturday and Saturday night. As for temperatures, lows will be near or below freezing during the work week, increasing over the weekend. High temperatures look to be near normal. && .AVIATION... VFR conditions expected the next 24 hours at the TAF sites. Isolated patchy fog in the vicinity of KSCK and KMOD near sunrise. Increasing high clouds this afternoon and evening. Winds remain under 10 knots. && .STO WATCHES/WARNINGS/ADVISORIES... None. &&
Nearby
Wind Advisories in California, 2018Every wind advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.